Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 103, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 11, 2001, 1:05 AM CDT for Hancock County, Mississippi. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 11, 2001, 1:05 AM CDT (06:05 UTC)
- Expired
- Jun 11, 2001, 2:00 AM CDT
- In force
- 55 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Hancock County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 1:35 AM CDT | Thunderstorm Wind | Ansley, MS | A mobile home was overturned and trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 6.1 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 877 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 110608 SVRNEW MSC045-110700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 105 AM CDT MON JUN 11 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HANCOCK COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITIES OF...BAY ST. LOUIS...WAVELAND * UNTIL 200 AM CDT * AT 105 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST SOUTH OF THE HANCOCK COUNTY COAST MOVING TO THE NORTH AT 25 MPH. THE COMMUNITIES OF BAY ST. LOUIS... WAVELAND AND ANSLEY ARE IN THE PATH OF THIS STORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:55 PM CDT, 9 hours 10 minutes earlier.
Area forecast discussion, Jun 10, 3:55 PM CDT, 9 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
355 PM CDT SUN JUN 10 2001
...FLASH FLOOD/FLOOD WATCH IN EFFECT THROUGH TONIGHT WITH HEAVY
RAINFALL POSSIBLE THROUGH MONDAY...
REMNANTS OF ALLISON REMAIN THE WEATHER MAKER AND THE FORECAST FOCUS
THIS AFTERNOON. OUTFLOW BOUNDARY FROM EARLY MORNING RAIN AREA RACED
NORTH TODAY AND NOW RESIDES JUST NORTH OF OUR SOUTHWESTERN
MISSISSIPPI FORECAST COUNTIES. FORECAST PACKAGE WILL GO WITH AVN
PACKAGE FOR THE MOST PART BUT WILL DEFER TO THE ACCELERATION OF THE
TROPICAL SYSTEM AWAY FROM THE AREA ON MONDAY AS IT BEGINS TO FEEL
THE EFFECTS OF AN UPSTREAM KICKER RIDING ALONG THE EASTERN EDGE OF
THE WESTERN US RIDGE. FOR TIMING OF UPPER/MID LEVEL SYSTEM WILL GO
WITH VICINITY OF ATCHAFALAYA RIVER/BAY AT 06Z TONIGHT THEN HOUMA AT
12Z AND THEN BAY ST LOUIS MISSISSIPPI AREA AT 18Z MON THEN 00Z IN
SOUTHEASTERN MISSISSIPPI/WESTERN ALABAMA. WILL EXTRAPOLATE COMMA
AREA OF RAINFALL AND TIMING BASED ON THIS. WILL LEAVE FLOOD WATCH IN
EFFECT TONIGHT AND LEAVE POSSIBLE EXTENSION OF WATCH TO LATER SHIFTS
AS RAIN EVENT CONTINUES TO DEVELOP. EXTENDED PACKAGE SEES SOUTHERLY
FLOW MAINTAINED THROUGH EXTENDED AND WILL TREND TOWARD CLIMATE OF
SUMMER WITH SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS.
MCB 070/080/069/086 8944 BTR 072/080/070/087 8944
MSY 074/080/071/086 +954 GPT 073/080/071/084 u7964
.NEW...SMALL CRAFT ADVISORY FOR SW PASS TO ATCHAFALAYA RIVER OUT
60NM.
LA...FLASH FLOOD/FLOOD WATCH LAZ034>040-046>050-056>070.
MS...FLASH FLOOD/FLOOD WATCH MSZ068>071-077-080.
13In the hours before
Special weather statement, Jun 10, 10:10 PM CDT, 2 hours 55 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-111200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1010 PM CDT SUN JUN 10 2001 ...A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AS WELL AS ADJOINING COUNTIES OF MISSISSIPPI... .SYNOPSIS... THE CENTER OF LOW PRESSURE ASSOCIATED WITH THE REMNANTS OF TROPICAL STORM ALLISON WAS OVER ATCHAFALAYA BAY AT 10 PM. DEEP TROPICAL MOISTURE WILL CONTINUE TO BRING SCATTERED TO AREAS OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE CENTRAL GULF COAST REGION TONIGHT. .THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AFTER MIDNIGHT. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE HEAVY RAINFALL. IN ADDITION...OCCASIONAL CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 30 MILES AN HOUR ARE ALSO POSSIBLE. HOWEVER...WIDESPREAD SEVERE THUNDERSTORMS ARE NOT LIKELY ALTHOUGH AN ISOLATED TORNADO MAY OCCUR WITH THE STRONGER STORMS. .HEAVY RAIN AND FLOODING... SOME AREAS MAY RECEIVE AN ADDITIONAL 2 TO 3 INCHES OF RAINFALL PARTICULARLY NEAR THE COAST. HEAVY RAIN ON ALREADY SATURATED GROUND WILL LIKELY CAUSE FLOODING. .ACTIONS...REFER TO THE LATEST FLOOD RELATED WATCHES...WARNINGS AND STATEMENTS. THE ACTIVATION OF STORM SPOTTERS MAY BE NEEDED IF ORGANIZED THUNDERSTORM DEVELOPMENT IS OBSERVED. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 1:59 AM CDT | Severe Thunderstorm Warning | LIX | Jackson | 61 min |
| Jun 11, 2:51 AM CDT | Flash Flood Warning | LIX | Hancock, Pearl River | 3 hr |
| Jun 11, 3:30 AM CDT | Flash Flood Warning | LIX | Harrison, Jackson | 3 hr |
| Jun 11, 4:20 AM CDT | Tornado Warning | LIX | Pearl River | 30 min |
| Jun 11, 4:28 AM CDT | Tornado Warning | LIX | Harrison | 32 min |
| Jun 11, 4:57 AM CDT | Severe Thunderstorm Warning | LIX | Jackson | 63 min |
| Jun 11, 5:09 AM CDT | Tornado Warning | LIX | Harrison | 36 min |
| Jun 11, 5:15 AM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 60 min |
| Jun 11, 5:30 AM CDT | Tornado Warning | LIX | Pearl River | 30 min |
| Jun 11, 5:37 AM CDT | Tornado Warning | LIX | Jackson | 38 min |
| Jun 11, 6:09 AM CDT | Tornado Warning | LIX | Jackson | 36 min |
| Jun 11, 6:25 AM CDT | Flash Flood Warning | LIX | Jackson | 95 min |
| Jun 11, 6:44 AM CDT | Tornado Warning | LIX | Jackson | 31 min |
| Jun 11, 9:06 AM CDT | Tornado Warning | LIX | Jackson | 19 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.